MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE ULTRA; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE ULTRA; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 37712
Medical Device Problem Codes Battery Problem (2885); Charging Problem (2892)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient (pt) regarding an implantable neurostimulator (ins).The reason for call was a while ago the pts ins went out (pt did not clarify why the ins went out), pt stated that the ins no longer worked to take a charge and it was completely depleted.Pt said the scs was not operational.The pts hcp wanted to replace the ins with the newer version.No patient symptoms reported.Additional information was received from the patient.They reported that the same issue, and they are trying to get an ins replacement but the procedure was cancelled and they want to know why.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Information was received from a patient regarding an implantable neurostimulator.The reason for call was patient reported that their implant battery did not last as long as they were told it would last, it did not last 7 years.Patient reported that they want and need to get a new implant battery but that they cannot; patient added that the manufacturer called them and told them about a new battery and they were interested.Patient mentioned that they were looking forward to having the implant replaced, but the manufacturer would only accept so much for the battery.Patient also mentioned that the center would only pay so much and the manufacturer would not accept what the center wanted to pay for the implant.Patient noted that they have medicare and so they can only pay and do so much for the replacement.Patient mentioned that manufacturer will not meet the center at a reasonable price for the replacement battery and that the patient is very upset.Patient also mentioned that the nurse at the center has been trying to get in contact with the manufacturer and has been hitting a brick wall.Agent reviewed that the sales reps are the negotiators with the doctors and that they have more information on the sales of equipment.Agent offered and sent an email to the field.When asked for an event date; patient noted that their implant did not last 7 years, they had used the device and then had [unrelated] surgery and thought they would not need the device but the pain came back and they tried to reboot the device but it never came back on.When asked for a managing hcp; patient mentioned that their old doctor left the practice and they now work with a neurosurgeon.The patient was redirected to their healthcare provider to further address the issue.On 2024-aug-01 patient added that they have been trying to get this resolved since 2021.

Brand Name
RESTORE ULTRA
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key19616629
Report Number3004209178-2024-13620
Device Sequence Number12506021
Product Code LGW
UDI-Device Identifier00613994842343
UDI-Public00613994842343
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2014
Device Model Number37712
Device Catalogue Number37712
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date08/28/2024
Date Device Manufactured05/02/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale